This site is intended for Healthcare professionals only.
×

Antidepressants and painkillers used together can cause bleeding: Study

Antidepressants and painkillers used together can cause bleeding: Study

The use of antidepressants and common painkillers together can lead to increased risk of bleeding soon after starting treatment, new study has claimed.

A team of researchers based in Korea compared the risk of bleeding among patients treated with antidepressants with and without non-steroidal anti-inflammatory drugs (NSAIDs), and suggested that special attention was needed when patients use both these classes of drugs together.

NSAID prescriptions were obtained and hospital records were used to identify time to first admission with intracranial haemorrhage within 30 days of a new prescription. Factors that could affect the results, such as age, sex, and use of other medications, were taken into account.

Compared with use of antidepressants alone, the team found that combined use of antidepressants and NSAIDs was associated with a substantially increased bleeding risk.

The addition of NSAIDs to antidepressant treatment increased the risk of intracranial haemorrhage within 30 days of the combination starting, especially in men, the authors concluded.

The study is published in The BMJ.

0 comment(s) on Antidepressants and painkillers used together can cause bleeding: Study

Share your Opinion Disclaimer

Sort by: Newest | Oldest | Most Voted
    Source: ANI

    Opinion Polls

    Should Government Doctors be allowed to do Private Practice?